# SDR CA051221004

- Difficulty date: December 6, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Engine: Lyc TIO540R2AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13F17760
- Part serial: 125902
- Condition: Separated
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

CRANKSHAFT FAILED AT THROW BETWEEN NR 2 MAIN JOURNAL (AS NUMBERED BACK TO FRONT) AND NR 4 CRANK PIN.  CRACK STARTED AT RADIUS OF MAIN JOURNAL AND PROPAGATED APPROX 70% THROUGH THROW BEFORE SEPARATING.  AFTER SEPARATION, THROW BETWEEN NR 3 ROD AND NR 3 MAIN FRACTURED THROUGH FROM OVERLOAD.  APPEARS TO HAVE BEEN INITIATED BY STRESS RISER CREATED BY SLIGHT STEP IN RADIUS.  (POSSIBLY CREATED FROM BEING TOUCHED ACCIDENTALLY BY GRINDING WHEEL WHEN CRANKSHAFT WAS REWORKED.)  CRANKSHAFT WAS (TC# 20051221004).
